Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 8, NWS Tucson, AZ

July 8, 2007Graham County, Greenlee County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jul 8, 2007, 3:41 PM MST for Graham County, Greenlee County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2007, 3:41 PM MST (22:41 UTC)
Expired
Jul 8, 2007, 4:30 PM MST
In force
49 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

Counties Graham County, AZ, Greenlee County, AZ

The radar

The Tucson radar (KEMX), 170 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 10.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 082242
SVRTWC
AZC009-011-082330-
/O.NEW.KTWC.SV.W.0008.070708T2241Z-070708T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
341 PM MST SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRAHAM COUNTY IN SOUTHEAST ARIZONA...
  SOUTHEASTERN GREENLEE COUNTY IN SOUTHEAST ARIZONA...

* UNTIL 430 PM MST

* AT 336 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHEAST OF DUNCAN...OR ABOUT 40 MILES EAST OF SAFFORD...AND
  MOVING SOUTHWEST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNCAN AND FRANKLIN BY 350 PM MST...

LAT...LON 3285 10890 3291 10921 3245 10942 3245 10907

$$

WEATHER.GOV/TUCSON
SMR
2 follow-up statements
000 
WWUS55 KTWC 082307
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
406 PM MST SUN JUL 8 2007

AZC009-011-082330-
/O.CON.KTWC.SV.W.0008.000000T0000Z-070708T2330Z/
GRAHAM AZ-GREENLEE AZ-
406 PM MST SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MST
FOR SOUTHEASTERN GREENLEE AND SOUTHEASTERN GRAHAM COUNTIES...

AT 400 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DUNCAN...OR ABOUT 34 MILES EAST OF SAFFORD...MOVING
SOUTHWEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN GRAHAM COUNTY AT 420 PM MST
  RURAL SOUTHERN GREENLEE COUNTY AT 420 PM MST

LAT...LON 3285 10890 3291 10921 3245 10942 3245 10907

$$

SMR
000 
WWUS55 KTWC 082326
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
425 PM MST SUN JUL 8 2007

AZC009-011-082335-
/O.EXP.KTWC.SV.W.0008.000000T0000Z-070708T2330Z/
GRAHAM AZ-GREENLEE AZ-
425 PM MST SUN JUL 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENLEE AND
SOUTHEASTERN GRAHAM COUNTIES EXPIRES AT 430 PM MST...

AT 425 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
THUNDERSTORM OVER THE WARNED AREA HAD BEGUN TO DIMINISH...FALLING 
BELOW SEVERE THRESHOLDS. 

LAT...LON 3285 10890 3291 10921 3245 10942 3245 10907

$$

SMR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:10 PM MST, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 8, 2:10 PM MST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST SUN JUL 8 2007

.SYNOPSIS...HIGH PRESSURE ALOFT WILL SETTLE OVER CENTRAL ARIZONA
TODAY INTO MONDAY...WHICH WILL TEND TO CONFINE ANY THUNDERSTORMS
NEAR THE MOUNTAINS. THE CHANCE OF THUNDERSTORMS WILL INCREASE AGAIN
BY THE MIDDLE OF THE WEEK AS THE UPPER HIGH SHIFTS TO THE FOUR
CORNERS AREA...AND A DEEPER FLOW OF MOISTURE OCCURS WITH OUTFLOWS
FROM NORTHERN MEXICO ENHANCING THE PROCESS.

&&

.DISCUSSION...KEMX WSR-88D DETECTED ISOLATED MOSTLY LESS THAN 45 DBZ
ACROSS THE WHITE MOUNTAINS AT 2105Z. THE REST OF SE AZ WAS VOID OF
PRECIP ECHOES. ABUNDANT SUNSHINE ACROSS MUCH OF SE AZ AT THIS TIME
WITH ANY CUMULOFORM CLOUDINESS OF SIGNIFICANCE LIMITED TO THE WHITE
MOUNTAINS AND ACROSS ERN SANTA CRUZ/SRN COCHISE COUNTIES. GIVEN
ACTIVITY PRESENTLY ON THE RIM MOVING SWD AS WELL AS 08/12Z NAM
SOLUTION...WILL DEPICT 20 PERCENT-ISH POPS KTUS VICINITY EWD THIS
EVENING...AND LOWER-MID TEENS POPS ACROSS WRN ZONES. AT THIS TIME
BELIEVE BULK OF ACTIVITY WILL END AROUND MIDNIGHT THOUGH EVENING
SHIFT WILL DEFINITELY NEED TO MONITOR ESPECIALLY GIVEN PAST FEW
NIGHTS ACTIVITY.

APPEARS THAT NRN SONORA WILL BE THE FAVORED REGION FOR CONVECTIVE
DEVELOPMENT ON MON AS THE UPPER HIGH BUILDS SWD OVER CENTRAL AZ. AM
SOMEWHAT CONCERNED THOUGH ABOUT HOW FAR NORTH ANY OUTFLOWS MAY
ENCROACH UPON THIS FORECAST AREA WHICH MAY SUBSEQUENTLY ENHANCE
CONVECTIVE POTENTIAL ACROSS SE AZ MON AFTERNOON AND EVENING. SLIGHT
UPSWING IN ACTIVITY TUE AFTERNOON BUT MORE SIGNIFICANT INCREASE
EXPECTED WED AS UPPER HIGH MIGRATES NWD TOWARD FOUR CORNERS REGION
AND WEAK IMPULSE ROTATES WWD AROUND PERIPHERY OF UPPER HIGH. THIS
EXPECTED UPSWING COORDINATES NICELY WITH WFO/S PSR/FGZ/EPZ GRIDDED
DATA POP FIELDS. THEREAFTER...UPPER HIGH PROGGED TO REMAIN
ESSENTIALLY QUASI-STATIONARY NORTH OF THIS FORECAST AREA AND
VICINITY THE FOUR CORNERS REGION. THUS FLOW SHOULD BE CONDUCIVE FOR
MORE WIDESPREAD COVERAGE MAINLY IN THE AFTERNOONS AND EVENINGS
DURING THE LATTER PART OF THE WEEK AND NEXT WEEKEND.

DAYTIME MAX TEMPS THIS FORECAST PERIOD REMAINING NEAR OR JUST
SLIGHTLY ABOVE SEASONAL NORMALS FOR EARLY-MID JULY.

&&

.FIRE WEATHER...AN INFLUX OF MOISTURE WILL LEAD TO SCATTERED
THUNDERSTORMS THIS EVENING...MAINLY ACROSS FIRE ZONE 146 AND EASTERN
ZONE 148. INITIAL THUNDERSTORM DEVELOPMENT WILL HAVE WIND GUSTS UP
TO 45 MPH. OVERNIGHT RELATIVE HUMIDITY RECOVERIES WILL REMAIN
MODEST. THE UPPER HIGH WILL SHIFT INTO CENTRAL ARIZONA DECREASING
THE CHANCE OF THUNDERSTORMS MONDAY...THOUGH A SLIGHT INCREASE IN
ACTIVITY IS EXPECTED TUESDAY. A MORE SIGNIFICANT UPSWING IN
THUNDERSTORM ACTIVITY IS FORECAST LATER IN THE WEEK AS THE UPPER
HIGH MOVES TOWARD THE FOUR CORNERS REGION.

&&

.AVIATION...SCATTERED TSRA WITH CIGS MOSTLY AOA 9KFT AGL EXPECTED
THIS EVENING MAINLY EAST OF THE KTUS VICINITY. OUTFLOW WINDS UP TO
40-45 KTS WITH THE STRONGEST STORMS. AFTER MIDNIGHT AND INTO EARLY
MONDAY MORNING EXPECT BKN-OVC 15-25KFT AGL CLOUD BASES FROM PREVIOUS
CONVECTIVE ACTIVITY. LESS THUNDERSTORM DEVELOPMENT IS ON TAP MONDAY
AFTERNOON AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND
TWEB AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BF

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:56 PM MSTAreal Flood AdvisoryTWCPima2 hr
Jul 7, 9:07 PM MSTSevere Thunderstorm WarningTWCPima38 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.